Alert archive / Oklahoma / River Flood Advisories in 2016

River Flood Advisory 4, NWS Tulsa, OK

March 8, 2016Pushmataha County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Mar 8, 2016, 2:11 PM CST for Pushmataha County, Oklahoma. It was in force for 44 hr.

The area

The outline as issued.

The facts

Issued
Mar 8, 2016, 2:11 PM CST (20:11 UTC)
Expired
Mar 10, 2016, 10:00 AM CST
In force
44 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 157 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kiamichi River near Antlers (ANTO2). The gauge peaked at 21.15 ft at Mar 9, 2016, 11:00 PM CST.

actionminormoderate10203003/0803/0903/1003/11
Action stage
24 ft
Minor stage
25 ft
Moderate stage
29 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07336200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

978 
WGUS84 KTSA 082011
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
211 PM CST TUE MAR 8 2016

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County

OKC127-090411-
/O.NEW.KTSA.FL.Y.0004.160308T2011Z-160310T1600Z/
/ANTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
211 PM CST TUE MAR 8 2016

The National Weather Service in Tulsa has issued a 

* Flood Advisory for
  The Kiamichi River near Antlers.
* At  1:30 PM Tuesday, the stage was 7.7 feet.
* Action stage is 24.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will rise to near 24.6 feet by late Wednesday
  night, which is below flood stage.
* Impact...At 24.0 feet, faster flows along the river are expected but 
  no flooding occurs. Interests near the river should continue to monitor
  later forecasts. At 25.0 feet, minor flooding begins along the west bank 
  of the Kiamichi River near Moyers. Campers along the river should move
  to higher ground.
 
&&
 
LAT...LON 3441 9569 3424 9569 3419 9558 3417 9543 3442 9550

$$
3 follow-up statements
847 
WGUS84 KTSA 090130
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
730 PM CST TUE MAR 8 2016

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County

OKC127-090930-
/O.CON.KTSA.FL.Y.0004.000000T0000Z-160310T1600Z/
/ANTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
730 PM CST TUE MAR 8 2016

The Flood Advisory continues for
  The Kiamichi River near Antlers
* until Thursday morning, or until the advisory is cancelled.
* At  6:30 PM Tuesday, the stage was 13.0 feet.
* Action stage is 24.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will rise to near 24.8 feet by Thursday before
  dawn, which is below flood stage.
* Impact...At 25.0 feet, minor flooding begins along the west bank of 
  the Kiamichi River near Moyers. Campers along the river should move
  to higher ground.
 
&&
 
LAT...LON 3441 9569 3424 9569 3419 9558 3417 9543 3442 9550

$$
453 
WGUS84 KTSA 090707
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
107 AM CST WED MAR 9 2016

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County

OKC127-091507-
/O.CON.KTSA.FL.Y.0004.000000T0000Z-160310T1600Z/
/ANTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
107 AM CST WED MAR 9 2016

The Flood Advisory continues for
  The Kiamichi River near Antlers
* until Thursday morning, or until the advisory is cancelled.
* At 12:30 AM Wednesday, the stage was 17.1 feet.
* Action stage is 24.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will rise to near 24.5 feet by Thursday before
  dawn, which is below flood stage.
* Impact...At 25.0 feet, minor flooding begins along the west bank of 
  the Kiamichi River near Moyers. Campers along the river should move
  to higher ground.
 
&&
 
LAT...LON 3441 9569 3424 9569 3419 9558 3417 9543 3442 9550

$$
928 
WGUS84 KTSA 091318
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
718 AM CST WED MAR 9 2016

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County

OKC127-091348-
/O.CAN.KTSA.FL.Y.0004.000000T0000Z-160310T1600Z/
/ANTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
718 AM CST WED MAR 9 2016

The Flood Advisory is cancelled for
  The Kiamichi River near Antlers.
* At  6:30 AM Wednesday, the stage was 18.5 feet.
* Action stage is 24.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will crest below flood stage at 18.7 feet
  around noon today.
 
&&
 
LAT...LON 3441 9569 3424 9569 3419 9558 3417 9543 3442 9550

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 8, 11:23 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Mar 8, 11:23 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1123 AM CST TUE MAR 8 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread rain and scattered thunder will prevail for much of the period
across all sites. Break in rain to occur from west to east tonight
as the region will be in between systems. LIFR vsbys and cigs are
possible in between systems/rain free areas tonight as winds
become light while abundant surface moisture remains in place.
Rain and thunder chances increase from south to north late in the
period as another system approaches. IFR cigs and MVFR/IFR vsbys
to prevail where rain occurs.

&&

.PREV DISCUSSION... /ISSUED 952 AM CST TUE MAR 8 2016/

DISCUSSION...
The flash flood watch has been made effective immediately...and
also has been expanded further west based on previous rainfall
amounts across parts of eastern Oklahoma and latest radar trends.
Next round of rain and thunder moving into parts of eastern
Oklahoma as of mid morning and will continue to overspread most of
the area during the day. Pop and QPF are only other first period elements
that have been updated at this time. Rest of forecast left as is.

A break in rainfall is anticipated tonight across the area...with
next round to impact the region from the south late tonight and
continuing into Wednesday.

Updated FFA/ZFP/PFM/AFM already sent.

TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through Thursday afternoon for OKZ049-053-
     060>063-065>076.

AR...Flash Flood Watch through Thursday afternoon for ARZ001-002-010-
     011-019-020-029.

SHORT TERM...23

&&

.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through Thursday afternoon for OKZ049-053-
     060>063-065>076.

AR...Flash Flood Watch through Thursday afternoon for ARZ001-002-010-
     011-019-020-029.

&&

AVIATION...23
Hazardous weather outlook, Mar 8, 12:58 PM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1258 PM CST TUE MAR 8 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1258 PM CST TUE MAR 8 2016

...HEAVY RAIN AND FLOODING POTENTIAL THIS WEEK...
...SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON AND AGAIN LATE TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON...AND LATE TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO
PUSH TO THE NORTHEAST THIS MORNING INTO EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. AS AREAL COVERAGE INCREASES TODAY...HEAVY
RAINFALL IS POSSIBLE ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS...AND MAY LEAD TO LOCALIZED FLASH FLOODING THIS AFTERNOON.

A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF EASTERN OKLAHOMA AND ALL
OF NORTHWEST ARKANSAS THROUGH THURSDAY.

DESPITE LIMITED INSTABILITY...SHOWERS AND THUNDERSTORMS ACROSS
PORTIONS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS THIS
AFTERNOON WILL HAVE A LIMITED SEVERE POTENTIAL WITH STRONG DEEP
LAYER SHEAR IN PLACE. THE MAIN SEVERE WEATHER THREATS WOULD BE
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MILES AN HOUR.

AN OVERALL LULL IN THE ACTIVITY IS EXPECTED FOR MUCH OF THIS
EVENING AND INTO THE OVERNIGHT...EXCEPT FOR PERHAPS PORTIONS OF
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. LATE TONIGHT...ADDITIONAL
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL LIKELY BEGIN TO MOVE
INTO SOUTHEAST OKLAHOMA FROM NORTH TEXAS. THESE STORMS WILL ONCE
AGAIN HAVE POTENTIAL TO PRODUCE LARGE HAIL..DAMAGING WINDS...HEAVY
RAIN AND LOCALIZED FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
           HEAVY RAIN POTENTIAL.
FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING WEDNESDAY
MORNING ESPECIALLY ACROSS PARTS OF SOUTHEAST OKLAHOMA...WITH THIS
ACTIVITY SPREADING TOWARD THE NORTHEAST THROUGH THE DAY. AS THIS
OCCURS...THE HEAVY RAIN AND FLASH FLOODING THREAT WILL INCREASE
ACROSS SOUTHEAST OKLAHOMA AND INTO NORTHWEST ARKANSAS...WORSENING
WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THAT SHOULD AFFECT
THE SAME AREA LATE WEDNESDAY NIGHT AND INTO THURSDAY. RAINFALL
AMOUNTS IN THE 5 TO 7 INCH RANGE WILL BE POSSIBLE THROUGH THURSDAY
AFTERNOON TO THE SOUTHEAST OF A LINE FROM ROGERS TO STIGLER TO
ANTLERS.

THE ACTIVE WEATHER PATTERN WILL PERSIST INTO THE WEEKEND...WITH AT
LEAST SMALL SHOWER AND THUNDERSTORM CHANCES CONTINUING THROUGH
SUNDAY. DRY WEATHER AND WELL ABOVE NORMAL TEMPERATURES SHOULD
RETURN FOR THE EARLY PART OF NEXT WEEK.

In the hours before

Special weather statement, Mar 8, 10:29 AM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1029 AM CST TUE MAR 8 2016

OKZ049-053-081715-
PUSHMATAHA OK-CHOCTAW OK-
1029 AM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR CHOCTAW AND SOUTHWESTERN
PUSHMATAHA COUNTIES UNTIL 1115 AM CST...

AT 1028 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTH OF BOKCHITO TO 7 MILES NORTHEAST OF
HONEY GROVE...AND MOVING NORTHEAST AT 45 MPH.

PEA TO DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
HUGO...                           ANTLERS...
BOSWELL...                        SAWYER...
SOPER...                          MESSER...
KENT...                           GOODLAND...
HUGO LAKE STATE PARK...           GRANT...
SPEER...                          GAY...
ORD...                            UNGER...
FALLON...                         FROGVILLE...
HUSKEY...

LAT...LON 3387 9550 3389 9551 3388 9554 3393 9556
      3394 9560 3389 9569 3390 9575 3387 9577
      3387 9584 3395 9594 3412 9594 3415 9598
      3416 9578 3434 9577 3394 9525 3390 9525
      3389 9526 3390 9526 3391 9527 3387 9529
TIME...MOT...LOC 1628Z 227DEG 39KT 3395 9611 3368 9584
Special weather statement, Mar 8, 11:06 AM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1106 AM CST TUE MAR 8 2016

OKZ049-073-075-081745-
PUSHMATAHA OK-PITTSBURG OK-LATIMER OK-
1106 AM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PITTSBURG...SOUTHWESTERN
LATIMER AND NORTHWESTERN PUSHMATAHA COUNTIES UNTIL 1145 AM CST...

AT 1105 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF ASHLAND TO 2 MILES NORTH OF MOYERS...
AND MOVING NORTHEAST AT 40 MPH.

PEA TO DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
MCALESTER...                      CLAYTON...
HARTSHORNE...                     KREBS...
KIOWA...                          SAVANNA...
ALDERSON...                       ASHLAND...
KOSOMA...                         YANUSH...
BLANCO...                         MOYERS...
HAYWOOD...                        HIGGINS...
DUNBAR...                         TUSKAHOMA...
STANLEY...                        CLAYTON LAKE STATE PARK...
HAILEYVILLE...                    PITTSBURG...

LAT...LON 3440 9578 3450 9578 3451 9567 3459 9567
      3459 9588 3468 9589 3468 9609 3480 9609
      3513 9575 3460 9517 3429 9566
TIME...MOT...LOC 1705Z 232DEG 37KT 3473 9605 3436 9567
Special weather statement, Mar 8, 11:08 AM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1108 AM CST TUE MAR 8 2016

OKZ049-053-081800-
PUSHMATAHA OK-CHOCTAW OK-
1108 AM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHOCTAW AND SOUTHEASTERN
PUSHMATAHA COUNTIES UNTIL NOON CST...

AT 1108 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES WEST OF MESSER TO 12 MILES SOUTHEAST OF
GOODLAND...AND MOVING NORTHEAST AT 45 MPH.

PEA TO DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
HUGO...                           FORT TOWSON...
SAWYER...                         RATTAN...
HUGO LAKE STATE PARK...           MESSER...
RAYMOND GARY STATE PARK...        CLOUDY...
OLETA...                          GRANT...
SPEER...                          CORINNE...
APPLE...                          SOBOL...
ORD...                            SWINK...
FALLON...                         FROGVILLE...
HUSKEY...

LAT...LON 3387 9545 3389 9546 3387 9550 3410 9561
      3447 9513 3432 9505 3425 9505 3424 9515
      3394 9516 3396 9523 3394 9525 3389 9526
      3390 9526 3391 9527 3388 9528 3387 9529
      3389 9533 3387 9534
TIME...MOT...LOC 1708Z 230DEG 40KT 3407 9554 3384 9543

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 9:32 PM CSTSpecial Weather StatementTSACraig, Nowata, Okfuskee, Okmulgee, Rogers, Tulsa43 min
Mar 7, 10:12 PM CSTSpecial Weather StatementTSAPittsburg48 min
Mar 7, 10:24 PM CSTSpecial Weather StatementTSACraig, Creek, Mayes, Nowata, Ottawa, Rogers and 3 more21 min
Mar 7, 11:05 PM CSTSpecial Weather StatementTSACraig, Nowata, Ottawa, Washington40 min
Mar 8, 12:50 AM CSTSpecial Weather StatementTSANowata, Rogers, Tulsa, Washington40 min
Mar 8, 7:48 AM CSTRiver Flood AdvisoryTSAAdair36 hr
Mar 8, 7:53 AM CSTRiver Flood AdvisoryTSACherokee36 hr
Mar 8, 9:10 AM CSTRiver Flood WarningTSALeFlore3 days
Mar 8, 10:29 AM CSTSpecial Weather StatementTSAChoctaw46 min
Mar 8, 11:06 AM CSTSpecial Weather StatementTSAPittsburg39 min
Mar 8, 11:08 AM CSTSpecial Weather StatementTSAChoctaw52 min
Mar 8, 11:43 AM CSTAreal Flood AdvisoryTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg2 hr
Mar 8, 1:10 PM CSTRiver Flood WarningTSAAdair54 hr
Mar 8, 1:10 PM CSTRiver Flood WarningTSACherokee4 days
Mar 8, 1:42 PM CSTRiver Flood WarningTSALeFlore52 hr

Nearby

River Flood Advisories in Oklahoma, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.